Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 42, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 22, 2013, 7:53 PM CDT for 4 counties in Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2013, 7:53 PM CDT (00:53 UTC)
- Expired
- Jun 22, 2013, 8:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Columbia County, WI, Dane County, WI, Iowa County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 104 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2548 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087
WUUS53 KMKX 230053
SVRMKX
WIC021-025-049-111-230130-
/O.NEW.KMKX.SV.W.0042.130623T0053Z-130623T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
753 PM CDT SAT JUN 22 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHWESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
EASTERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
SOUTHEASTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 830 PM CDT
* AT 748 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF PRAIRIE DU SAC TO 6 MILES WEST OF
PRAIRIE DU SAC TO SAUK CITY TO MAZOMANIE TO 6 MILES NORTH OF BLUE
MOUND STATE PARK TO GOVERNOR DODGE STATE PARK TO DODGEVILLE TO
MINERAL POINT AIRPORT...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SAUK CITY AND PRAIRIE DU SAC AROUND 800 PM CDT.
LAKE WISCONSIN AROUND 815 PM CDT.
LODI AROUND 820 PM CDT.
BLACK EARTH AND BLUE MOUND STATE PARK AROUND 825 PM CDT.
I90/94 WI RIVER BRIDGE AND POYNETTE AROUND 830 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RIDGEWAY...MARXVILLE...MERRIMAC...OKEE...HARMONY GROVE...BARNEVELD...
BLUE MOUND ST PARK...DANE...INTERSTATE 90/94 INTERCHANGE AND BLUE
MOUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4307 9016 4321 8999 4327 8997 4332 8997
4350 8944 4345 8937 4340 8934 4332 8934
4317 8950 4296 8984 4284 9033
TIME...MOT...LOC 0053Z 245DEG 27KT 4333 8983 4331 8980
4328 8977 4318 8976 4312 8985 4308 9004
4299 9005 4291 9018
HAIL...0.88IN
WIND...60MPH
$$
DDV1 follow-up statement
326
WWUS53 KMKX 230113
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
813 PM CDT SAT JUN 22 2013
WIC021-025-049-111-230130-
/O.CON.KMKX.SV.W.0042.000000T0000Z-130623T0130Z/
COLUMBIA WI-DANE WI-IOWA WI-SAUK WI-
813 PM CDT SAT JUN 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SAUK...NORTHEASTERN IOWA...NORTHWESTERN DANE AND SOUTHWESTERN
COLUMBIA COUNTIES UNTIL 830 PM CDT...
AT 810 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKE WISCONSIN TO LODI TO 6 MILES NORTHEAST OF CROSS
PLAINS TO CROSS PLAINS TO BLUE MOUND STATE PARK TO 6 MILES SOUTHEAST
OF DODGEVILLE...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE WISCONSIN AND LODI AROUND 820 PM CDT.
CROSS PLAINS AND POYNETTE AROUND 830 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HARMONY GROVE...OKEE...DANE...
ARLINGTON AND INTERSTATE 90/94 INTERCHANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4293 9011 4307 9010 4320 8994 4325 8985
4330 8981 4350 8944 4345 8937 4340 8934
4332 8934 4317 8950 4296 8984
TIME...MOT...LOC 0113Z 258DEG 26KT 4335 8964 4333 8960
4330 8958 4320 8957 4314 8966 4310 8985
4298 8986 4293 8999
HAIL...0.88IN
WIND...60MPH
$$
DDVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:33 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 22, 3:33 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 333 PM CDT SAT JUN 22 2013 .VERY SHORT TERM...TONIGHT AND SUNDAY...FORECAST CONFIDENCE IS MEDIUM. STABLE LOW-LEVEL AIR MASS OVER SOUTHERN WI INTO THE EVENING HOURS THANKS TO SATURDAY MORNING CONVECTIVE SYSTEM THAT DECAYED OVER THE AREA. NO DECENT SHORTWAVE ENERGY OR SYNOPTIC-SCALE BOUNDARY TO WORK WITH FOR SOUTHERN WI TONIGHT. HOWEVER...OLD OUTFLOW BOUNDARY OVER NORTHERN ILLINOIS INTO NORTHEASTERN IOWA SHOULD LIFT NORTH THIS EVENING. THERE IS A FEW HOURS OF HEATING STILL AVAILABLE WEST OF THE CLOUD CANOPY...SO WILL GO WITH LOW PROBABILITIES OF STORMS FOR TONIGHT WITH BETTER CHANCES OVER THE WESTERN PART OF MY COUNTY WARNING AREA. MODELS ARE ALL OVER THE PLACE TRYING TO GET A HANDLE ON CONVECTION...WHICH IS DIFFICULT AT BEST. WITH SOUTHEAST TO SOUTH SURFACE FLOW...A WARM AND HUMID NIGHT. ON SUNDAY THE MODELS SUGGEST SHORTWAVE ENERGY BRUSHING THROUGH WITH SOME HINT OF LOW-LEVEL JET REMNANTS MOVING OVER WI...30-35 KNOTS OUT OF THE SOUTHWEST. SO WILL GO WITH HIGHER POPS FOR SUNDAY OVER WESTERN PART OF COUNTY WARNING AREA. PERHAPS THERE WILL BE THE REMAINS OF A CONVECTIVE COMPLEX DRIFTING ACROSS FROM SOUTHERN MN AND NORTHERN IA. IF THIS DOESN/T HAPPEN THERE ARE NO LOW-LEVEL BOUNDARIES TO WORK WITH DUE TO STRAIGHT-FLOW IN LOW TO MID LEVELS...AND STORMS WILL HAVE TOUGH TIME DEVELOPING. A VERY WARM AND HUMID DAY SUNDAY...PUSHING 90 INLAND. .SHORT TERM...SUNDAY NIGHT THROUGH TUESDAY. SUNDAY NIGHT...FORECAST CONFIDENCE LOW TO MEDIUM. MODELS ARE NOT DIGGING SHORT WAVE TROUGH...CURRENTLY OVER IDAHO/MONTANA ON WATER VAPOR LOOPS...AS DEEPLY INTO THE REGION AS RUNS OF A DAY OR TWO AGO. SHORT WAVE GOES FROM FROM THE N DAKOTA/MINNESOTA BORDER AT 00Z MONDAY AND SHEARS OUT AS IT TRACKS TO NEAR JAMES BAY BY 00Z TUESDAY. REGION INITIALLY ON EASTERN FRINGE OF STRONGER 850 MB WINDS...BUT THESE WEAKEN SUNDAY NIGHT AS WAVE LIFTS NORTHEAST AND FOCUS RETREATS SW TO THE NEB/IA/MO BORDER REGION WITH 850 MB WINDS INCREASING AHEAD OF NEXT PERTURBATION...WHICH SPC DAY 2 HAS HIGHLIGHTED FOR A GREATER PROBABILITY OF SIGNIFICANT SEVERE. PLENTY OF ELEVATED CAPE AND PW/S ARE IN THE 1.5 TO 1.8 INCH RANGE UNCERTAINTY PREDICATED ON MODEL DIFFERENCES WITH DEGREE OF CAPPING AND EFFECTS OF SUB-SYNOPTIC CONVECTIVE FEATURES/OUTFLOW BOUNDARIES...MCV/S...ETC/FROM EARLIER IN THE DAY THAT WILL IMPACT DEVELOPMENT/CONTINUATION OF THUNDERSTORMS IN THE REGION OVERNIGHT INTO MONDAY. USED A CONSENSUS BLEND FOR POPS...WHICH PLACES LIKELY POPS IN THE WESTERN CWA AND TAPERS OFF TO LOWER CHANCE POPS IN THE SOUTHEAST. MONDAY THROUGH TUESDAY...FORECAST CONFIDENCE LOW TO MEDIUM. SIMILAR REASONING FOR USING A CONSENSUS APPROACH FOR THIS TIME PERIOD...WITH MODEL TIMING DIFFERENCES WITH WEAK WAVES PASSING THROUGH THE REGION IN PROGRESSIVE WSW FLOW. PRECIPITATION CHANCES FOR ANY ONE PERIOD PREDICATED ON THE EXACT TIMING OF WAVES AND ON LOCATION OF STABILIZING COLD POOLS AND RESIDUAL BOUNDARIES FROM PREVIOUS ROUNDS OF CONVECTION. REGION REMAINS IN SOUTHERLY FLOW WITH LEE CYCLOGENESIS IN THE PLAINS SO HIGHS EXPECTED IN THE MID TO UPPER 80S...BUT COULD BE COOLER WITH ANY LINGERING CLOUD DEBRIS...AND LOWS IN THE UPPER 60S TO AROUND 70. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. FORECAST CONFIDENCE LOW. WARM AND HUMID INTO THURSDAY...THEN DIGGING TROUGH TURNS UPPER FLOW TO THE NORTH/NORTHWEST. GFS IS MORE PROGRESSIVE WITH THIS WAVE... WHILE ECMWF CLOSES THE LOW OVER THE EASTERN LAKES. 850 MB TEMPS DROP FROM AROUND 18 TO 20C THURSDAY EVENING...TO AROUND 11C BY SATURDAY MORNING. LOW CHANCES OF SHOWERS AND THUNDERSTORMS WITH INSTABILITY WITH COOL POOL ALOFT AND FORCING WITH WEAK VORTICITY MAXIMA. && .AVIATION/00Z TAFS/... GENERALLY VFR CONDS FOR MOST OF NIGHT. AN OLD THUNDERSTORM OUTFLOW BOUNDARY WILL LIFT NORTH THROUGH SOUTHERN WI TONIGHT...BUT AIR MASS IS STABLE. WILL NOT PUT TSTMS IN ANY OF THE TAFS AS A PREVAILING CONDITION...BUT WILL USE VICINITY IDEA. SOME MVFR FOG POSSIBLE TOWARD LATE TONIGHT TO AROUND SUNRISE IF CLOUD BREAK UP ENOUGH. BETTER CHANCES FOR STORMS ON SUNDAY WEST OF MADISON ASSUMING REMAINS OF CONVECTIVE SYSTEM THAT DRIFTS EAST OUT OF MN AND IA. && .MARINE... DEW POINTS IN THE 60S WILL OVERSPREAD THE COOL LAKE WATERS TONIGHT AND SUNDAY...SOME FOG FORMATION IS POSSIBLE...AND MAY LINGER ON AND OFF THROUGH THE WEEKEND. LOW STRATUS CLOUDS WILL PREVAIL AS POCKETS...BUT NOT WIDESPREAD. DAYTIME HEATING AND MIXING OVER LAND WILL RESULT IN WINDS SLIGHTLY MORE SOUTHWEST AND OFFSHORE...AND PUSH FOG AND STRATUS OUT OVER OPEN WATERS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/SUNDAY AND AVIATION/MARINE...KAPELA SUNDAY NIGHT THROUGH SATURDAY...REM
Hazardous weather outlook, Jun 22, 3:54 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 354 PM CDT SAT JUN 22 2013 WIZ046-047-051-052-056>060-062>072-232100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 354 PM CDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MAINLY ALONG AND WEST OF A REEDSBURG TO HOLLANDALE TO DARLINGTON LINE. THE MAIN THREAT WILL BE DAMAGING WIND AND LARGE HAIL. THUNDERSTORMS COULD ALSO RESULT IN HEAVY RAIN AND RENEWED FLASH FLOODING...ESPECIALLY IN THE IOWA COUNTY AREA WHICH RECEIVED HEAVY RAINFALL LAST NIGHT...AND IS STILL DEALING WITH FLOODED ROADS. MANY RIVERS IN FAR SOUTHERN WISCONSIN ARE AT...OR FORECAST TO BE AT BANKFULL OR FLOOD LEVELS. KEEP UP WITH THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME DURING THIS PERIOD. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY WEST OF A LINE FROM FOND DU LAC TO JANESVILLE. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY SOUTH AND WEST OF A LINE FROM THE DELLS TO WAUKESHA...TO JUST WEST OF KENOSHA. THE MAIN THREAT WILL BE STRONG WINDS AND HAIL. HEAT INDEX VALUES OF 95 TO NEAR 100 ARE EXPECTED SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH MONDAY. LMZ643>646-232100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 354 PM CDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE ARE SMALL CHANCES FOR MORE THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME DURING THIS PERIOD. A WARM AND HUMID AIR MASS FLOWING OVER THE COLDER WATERS OF LAKE MICHIGAN WILL LIKELY RESULT IN AREAS OF FOG...POSSIBLY DENSE AT TIMES. REM WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jun 22, 6:01 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
601 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 S PLEASANT PRAIRIE 42.54N 87.93W
06/22/2013 M1.62 INCH KENOSHA WI PUBLIC
24 HOUR TOTAL. 1.24 INCHES SINCE MIDNIGHT.
0900 AM HEAVY RAIN MOUNT HOREB 43.01N 89.74W
06/22/2013 M2.34 INCH DANE WI PUBLIC
24 HOUR TOTAL. 0.59 WAS FROM PRECIP IN THE PREVIOUS
MORNING.
&&
SMSpecial weather statement, Jun 22, 6:57 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 657 PM CDT SAT JUN 22 2013 WIZ056-057-062-063-067-230100- COLUMBIA-DANE-IOWA-LAFAYETTE-SAUK- 657 PM CDT SAT JUN 22 2013 ...AREAS OF STRONG THUNDERSTORMS OVER SOUTHWEST AND SOUTH CENTRAL WISCONSIN... AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF LAKE WISCONSIN TO 7 MILES NORTHWEST OF REEDSBURG TO 19 MILES NORTHWEST OF DODGEVILLE TO 22 MILES WEST OF MINERAL POINT...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HILL POINT... HARMONY GROVE... WEST BARABOO... LAKE WISCONSIN... HIGHLAND... BARABOO... MORRISONVILLE... BLACKHAWK LAKE RECREATION AREA... LONE ROCK AIRPORT... WISCONSIN DELLS AIRPORT... REEDSBURG... LOGANVILLE... DE FOREST... BLACKHAWK LAKE REC AREA... COBB... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. DDV
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:29 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Iowa | 31 min |
| Jun 22, 8:39 PM CDT | Tornado Warning | MKX | Columbia | 36 min |
| Jun 22, 9:14 PM CDT | Areal Flood Advisory | MKX | Columbia, Dane, Dodge, Green Lake, Iowa, Jefferson and 2 more | 3 hr |
| Jun 22, 9:15 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson | 30 min |
| Jun 22, 11:06 PM CDT | Flash Flood Warning | MKX | Iowa, Sauk | 6 hr |
| Jun 23, 3:36 AM CDT | Flash Flood Watch | MKX | Columbia, Dane, Green, Green Lake, Iowa, Lafayette and 4 more | 3 days |
| Jun 23, 7:31 AM CDT | River Flood Warning | MKX | Columbia | 24 hr |
| Jun 23, 10:44 AM CDT | River Flood Watch | MKX | Columbia, Sauk | 11 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.